August  2017, 11(3): 549-566. doi: 10.3934/amc.2017043

Generalized bent functions -sufficient conditions and related constructions

University of Primorska, FAMNIT, Koper, Slovenia

Received  November 2015 Published  August 2017

The necessary and sufficient conditions for a class of functions $f:\mathbb{Z}_2^n \to \mathbb{Z}_q$, where $q ≥q 2$ is an even positive integer, have been recently identified for $q=4$ and $q=8$. In this article we give an alternative characterization of the generalized Walsh-Hadamard transform in terms of the Walsh spectra of the component Boolean functions of $f$, which then allows us to derive sufficient conditions that $f$ is generalized bent for any even $q$. The case when $q$ is not a power of two, which has not been addressed previously, is treated separately and a suitable representation in terms of the component functions is employed. Consequently, the derived results lead to generic construction methods of this class of functions. The main remaining task, which is not answered in this article, is whether the sufficient conditions are also necessary. There are some indications that this might be true which is also formally confirmed for generalized bent functions that belong to the class of generalized Maiorana-McFarland functions (GMMF), but still we were unable to completely specify (in terms of necessity) gbent conditions.

Citation: Samir Hodžić, Enes Pasalic. Generalized bent functions -sufficient conditions and related constructions. Advances in Mathematics of Communications, 2017, 11 (3) : 549-566. doi: 10.3934/amc.2017043
References:
[1]

M. J. E. Golay, Complementary series, IRE Trans. Inf. Theory, 7 (1961), 82-87.   Google Scholar

[2]

S. Hodžić and E. Pasalic, Generalized bent functions -Some general construction methods and related necessary and sufficient conditions, Crypt. Commun., 7 (2015), 469-483.  doi: 10.1007/s12095-015-0126-9.  Google Scholar

[3]

S. Hodžić and E. Pasalic, Construction methods for generalized bent functions preprint, arXiv: 1604.02730 Google Scholar

[4]

P. V. KumarR. A. Scholtz and L. R. Welch, Generalized bent functions and their properties, J. Combin. Theory Ser. A, 40 (1985), 90-107.  doi: 10.1016/0097-3165(85)90049-4.  Google Scholar

[5]

H. LiuK. Feng and R. Feng, Nonexistence of generalized bent functions from $\mathbb Z^n_2$ to $\mathbb Z_m$, Des. Codes Crypt., 82 (2017), 647-662.  doi: 10.1007/s10623-016-0192-9.  Google Scholar

[6]

P. Sarkar and S. Maitra, Cross-correlation analysis of cryptographically useful Boolean functions and S-boxes, Theory Comp. Syst., 35 (2002), 39-57.  doi: 10.1007/s00224-001-1019-1.  Google Scholar

[7]

K. U. Schmidt, Complementary sets, generalized Reed-Muller Codes, and power control for OFDM, IEEE Trans. Inf. Theory, 52 (2007), 808-814.  doi: 10.1109/TIT.2006.889723.  Google Scholar

[8]

K. U. Schmidt, Quaternary constant-amplitude codes for multicode CDMA, in IEEE Int. Symp. Inf. Theory – ISIT'2007, Nice, France, 2007. doi: 10.1109/TIT.2009.2013041.  Google Scholar

[9]

J. Seberry and X. -M. Zhang, Highly nonlinear 0-1 balanced Boolean functions satisfying strict avalanche criterion, in Advances in Cryptography -Auscrypt'92, Springer, Berlin, 1993,145–755. doi: 10.1007/3-540-57220-1.  Google Scholar

[10]

B. K. Singh, Secondary constructions on generalized bent functions IACR Crypt. ePrint Arch. 2012, p. 17. Google Scholar

[11]

B. K. Singh, On cross-correlation spectrum of generalized bent functions in generalized Maiorana-McFarland class, Inf. Sci. Lett., 2 (2013), 139-145.   Google Scholar

[12]

P. Solé and N. Tokareva, Connections between quaternary and binary bent functions Crypt. ePrint Arch. 2009, available at https://eprint.iacr.org/2009/544.pdf Google Scholar

[13]

V. I. Solodovnikov, Bent functions from a finite Abelian group into a finite Abelian group, Discr. Math. Appl., 12 (2002), 111-126.  doi: 10.1515/dma-2002-0203.  Google Scholar

[14]

P. Stanica and T. Martinsen, Octal bent generalized Boolean functions preprint, arXiv: 1102.4812 Google Scholar

[15]

P. StanicaT. MartinsenS. Gangopadhyay and B. K. Singh, Bent and generalized bent Boolean functions, Des. Codes Crypt., 69 (2013), 77-94.  doi: 10.1007/s10623-012-9622-5.  Google Scholar

[16]

N. N. Tokareva, Generalizations of bent functions –a survey, J. Appl. Industr. Math., 5 (2011), 110-129.  doi: 10.1134/S1990478911010133.  Google Scholar

show all references

References:
[1]

M. J. E. Golay, Complementary series, IRE Trans. Inf. Theory, 7 (1961), 82-87.   Google Scholar

[2]

S. Hodžić and E. Pasalic, Generalized bent functions -Some general construction methods and related necessary and sufficient conditions, Crypt. Commun., 7 (2015), 469-483.  doi: 10.1007/s12095-015-0126-9.  Google Scholar

[3]

S. Hodžić and E. Pasalic, Construction methods for generalized bent functions preprint, arXiv: 1604.02730 Google Scholar

[4]

P. V. KumarR. A. Scholtz and L. R. Welch, Generalized bent functions and their properties, J. Combin. Theory Ser. A, 40 (1985), 90-107.  doi: 10.1016/0097-3165(85)90049-4.  Google Scholar

[5]

H. LiuK. Feng and R. Feng, Nonexistence of generalized bent functions from $\mathbb Z^n_2$ to $\mathbb Z_m$, Des. Codes Crypt., 82 (2017), 647-662.  doi: 10.1007/s10623-016-0192-9.  Google Scholar

[6]

P. Sarkar and S. Maitra, Cross-correlation analysis of cryptographically useful Boolean functions and S-boxes, Theory Comp. Syst., 35 (2002), 39-57.  doi: 10.1007/s00224-001-1019-1.  Google Scholar

[7]

K. U. Schmidt, Complementary sets, generalized Reed-Muller Codes, and power control for OFDM, IEEE Trans. Inf. Theory, 52 (2007), 808-814.  doi: 10.1109/TIT.2006.889723.  Google Scholar

[8]

K. U. Schmidt, Quaternary constant-amplitude codes for multicode CDMA, in IEEE Int. Symp. Inf. Theory – ISIT'2007, Nice, France, 2007. doi: 10.1109/TIT.2009.2013041.  Google Scholar

[9]

J. Seberry and X. -M. Zhang, Highly nonlinear 0-1 balanced Boolean functions satisfying strict avalanche criterion, in Advances in Cryptography -Auscrypt'92, Springer, Berlin, 1993,145–755. doi: 10.1007/3-540-57220-1.  Google Scholar

[10]

B. K. Singh, Secondary constructions on generalized bent functions IACR Crypt. ePrint Arch. 2012, p. 17. Google Scholar

[11]

B. K. Singh, On cross-correlation spectrum of generalized bent functions in generalized Maiorana-McFarland class, Inf. Sci. Lett., 2 (2013), 139-145.   Google Scholar

[12]

P. Solé and N. Tokareva, Connections between quaternary and binary bent functions Crypt. ePrint Arch. 2009, available at https://eprint.iacr.org/2009/544.pdf Google Scholar

[13]

V. I. Solodovnikov, Bent functions from a finite Abelian group into a finite Abelian group, Discr. Math. Appl., 12 (2002), 111-126.  doi: 10.1515/dma-2002-0203.  Google Scholar

[14]

P. Stanica and T. Martinsen, Octal bent generalized Boolean functions preprint, arXiv: 1102.4812 Google Scholar

[15]

P. StanicaT. MartinsenS. Gangopadhyay and B. K. Singh, Bent and generalized bent Boolean functions, Des. Codes Crypt., 69 (2013), 77-94.  doi: 10.1007/s10623-012-9622-5.  Google Scholar

[16]

N. N. Tokareva, Generalizations of bent functions –a survey, J. Appl. Industr. Math., 5 (2011), 110-129.  doi: 10.1134/S1990478911010133.  Google Scholar

[1]

Junchao Zhou, Yunge Xu, Lisha Wang, Nian Li. Nearly optimal codebooks from generalized Boolean bent functions over $ \mathbb{Z}_{4} $. Advances in Mathematics of Communications, 2020  doi: 10.3934/amc.2020121

[2]

Anna Abbatiello, Eduard Feireisl, Antoní Novotný. Generalized solutions to models of compressible viscous fluids. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 1-28. doi: 10.3934/dcds.2020345

[3]

Qianqian Han, Xiao-Song Yang. Qualitative analysis of a generalized Nosé-Hoover oscillator. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020346

[4]

Jie Shen, Nan Zheng. Efficient and accurate sav schemes for the generalized Zakharov systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 645-666. doi: 10.3934/dcdsb.2020262

[5]

Shun Zhang, Jianlin Jiang, Su Zhang, Yibing Lv, Yuzhen Guo. ADMM-type methods for generalized multi-facility Weber problem. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020171

[6]

Do Lan. Regularity and stability analysis for semilinear generalized Rayleigh-Stokes equations. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021002

[7]

Anna Anop, Robert Denk, Aleksandr Murach. Elliptic problems with rough boundary data in generalized Sobolev spaces. Communications on Pure & Applied Analysis, 2021, 20 (2) : 697-735. doi: 10.3934/cpaa.2020286

[8]

Chunming Tang, Maozhi Xu, Yanfeng Qi, Mingshuo Zhou. A new class of $ p $-ary regular bent functions. Advances in Mathematics of Communications, 2021, 15 (1) : 55-64. doi: 10.3934/amc.2020042

[9]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

[10]

Aihua Fan, Jörg Schmeling, Weixiao Shen. $ L^\infty $-estimation of generalized Thue-Morse trigonometric polynomials and ergodic maximization. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 297-327. doi: 10.3934/dcds.2020363

[11]

Lihong Zhang, Wenwen Hou, Bashir Ahmad, Guotao Wang. Radial symmetry for logarithmic Choquard equation involving a generalized tempered fractional $ p $-Laplacian. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020445

[12]

Thomas Frenzel, Matthias Liero. Effective diffusion in thin structures via generalized gradient systems and EDP-convergence. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 395-425. doi: 10.3934/dcdss.2020345

[13]

Yen-Luan Chen, Chin-Chih Chang, Zhe George Zhang, Xiaofeng Chen. Optimal preventive "maintenance-first or -last" policies with generalized imperfect maintenance models. Journal of Industrial & Management Optimization, 2021, 17 (1) : 501-516. doi: 10.3934/jimo.2020149

[14]

Jing Zhou, Cheng Lu, Ye Tian, Xiaoying Tang. A SOCP relaxation based branch-and-bound method for generalized trust-region subproblem. Journal of Industrial & Management Optimization, 2021, 17 (1) : 151-168. doi: 10.3934/jimo.2019104

[15]

Xiaopeng Zhao, Yong Zhou. Well-posedness and decay of solutions to 3D generalized Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 795-813. doi: 10.3934/dcdsb.2020142

[16]

Jingjing Wang, Zaiyun Peng, Zhi Lin, Daqiong Zhou. On the stability of solutions for the generalized vector quasi-equilibrium problems via free-disposal set. Journal of Industrial & Management Optimization, 2021, 17 (2) : 869-887. doi: 10.3934/jimo.2020002

[17]

Bimal Mandal, Aditi Kar Gangopadhyay. A note on generalization of bent boolean functions. Advances in Mathematics of Communications, 2021, 15 (2) : 329-346. doi: 10.3934/amc.2020069

[18]

Tomasz Szostok. Inequalities of Hermite-Hadamard type for higher order convex functions, revisited. Communications on Pure & Applied Analysis, 2021, 20 (2) : 903-914. doi: 10.3934/cpaa.2020296

[19]

Andreas Koutsogiannis. Multiple ergodic averages for tempered functions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1177-1205. doi: 10.3934/dcds.2020314

[20]

Ivan Bailera, Joaquim Borges, Josep Rifà. On Hadamard full propelinear codes with associated group $ C_{2t}\times C_2 $. Advances in Mathematics of Communications, 2021, 15 (1) : 35-54. doi: 10.3934/amc.2020041

2019 Impact Factor: 0.734

Metrics

  • PDF downloads (240)
  • HTML views (54)
  • Cited by (2)

Other articles
by authors

[Back to Top]